Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 23, 2007, 9:28 PM CDT for Ochiltree County, Roberts County, Texas. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 9:28 PM CDT (02:28 UTC)
- Expired
- May 23, 2007, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 9:30 PM CDT | TORNADO | 23 Nw Miami, TX | MULTIPLE OBSERVERS INCLUDING DOPPLER ON WHEELS SIGHTED TORNADO IN CANYON LANDS WEST OF HWY 70 ABOUT 5 MILES SOUTH OF OCHILTREE COUNTY LINE |
| May 23, 10:00 PM CDT | TSTM WND DMG | 20 S Perryton, TX | POWER POLES SNAPPED |
| May 23, 10:00 PM CDT | HAIL 1.75 | 35 Nw Miami, TX | HAIL DENTED VEHICLE IN EXTREME NORTHWESTERN ROBERTS COUNTY |
| May 23, 10:20 PM CDT | TORNADO | 24 Sse Perryton, TX | INTERMITTENT OBSERVATION OF TORNADOES BACKLIT BY LIGHTNING ALONG HWY 281 IN SOUTHERN OCHILTREE CO. BETWEEN HWY 70 AND HWY 83 |
| May 23, 10:25 PM CDT | HAIL 0.88 | 17 Wsw Lipscomb, TX | HAIL FELL ON THE OCHILTREE AND LIPSCOMB COUNTY LINE 5 MILES NORTH OF U.S. HIGHWAY 83 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 240228 SVRAMA TXC357-393-240330- /O.NEW.KAMA.SV.W.0151.070524T0228Z-070524T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 928 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS NORTHERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1030 PM CDT * AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF WOLF CREEK PARK...OR ABOUT 22 MILES WEST OF CANADIAN...MOVING EAST AT 15 MPH. A SECOND SEVERE STORM WAS MOVING INTO ROBERTS COUNTY FROM NORTHEASTERN HUTCHINSON COUNTY. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3624 10108 3594 10108 3590 10055 3623 10054 $$ KRAMAR
1 follow-up statement
000 WWUS54 KAMA 240314 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1014 PM CDT WED MAY 23 2007 TXC357-393-240330- /O.CON.KAMA.SV.W.0151.000000T0000Z-070524T0330Z/ OCHILTREE TX-ROBERTS TX- 1014 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTHERN ROBERTS AND SOUTHERN OCHILTREE COUNTIES... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOLF CREEK PARK...OR ABOUT 18 MILES SOUTHEAST OF PERRYTON...MOVING EAST NORTHEAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF WAKA...MOVING EAST NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... FARNSWORTH... WAKA... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3631 10108 3594 10108 3600 10056 3635 10054 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:37 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 23, 6:37 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT WED MAY 23 2007 .AVIATION... SEVERAL BOUNDARIES WILL PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING AND INTO TONIGHT. THUNDERSTORM COVERAGE WILL INCREASE...AND WILL LIKELY CREATE PROBLEMS FOR APPROACHING AND DEPARTING FLIGHTS...ESPECIALLY AT KAMA. COLD FRONT WILL PUSH THROUGH LATE TONIGHT AND WILL PUSH THE MOISTURE EAST...ENDING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ACROSS THE PANHANDLES. NUNEZ && .PREV DISCUSSION... /ISSUED 235 PM CDT WED MAY 23 2007/ DISCUSSION... MAIN WEATHER FOCUS WILL BE TONIGHT AS RETREATING FRONTAL BOUNDARY WILL ALLOW MOIST AND UNSTABLE AIR TO SPREAD OVER A LARGE PORTION OF THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SFC LOW IS DEVELOPING OVER EAST CENTRAL NEW MEXICO IN RESPONSE TO HEIGHT FALLS ASSOCIATED WITH APPROACHING SHORTWAVE TROF OVER FOUR CORNERS REGION. THIS SYSTEM WILL SERVE TO BACK THE WINDS ACROSS THE PANHANDLES... PRODUCING STRONG LOW LEVEL SHEAR...ENHANCED FURTHER IN THE FRONTAL ZONE. GIVEN INSTABILITY...STRONG LIFT ENHANCED BY MIDLEVEL JET MAX AT OR ABOVE 50 KT...AND AMPLE MOISTURE...SEVERE STORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE POSSIBLE OVER MUCH OF THE PANHANDLES. THE TORNADO THREAT MAY BE ENHANCED TONIGHT BY THE PRESENCE OF THE LOWLEVEL JET. STRONGER SURGE OF COLD AIR EXPECTED TO PENETRATE TONIGHT...AND CURRENT THOUGHTS ARE THAT A MORE LINEAR STORM SYSTEM WILL ENSUE AS THIS BOUNDARY OVERTAKES THE MOIST AIRMASS...AS SOMEWHAT OF A SECOND ROUND OF STORMS TONIGHT. WITH THIS IN MIND...HAVE INCREASED POPS AREAWIDE TONIGHT. LINGERING POPS IN THE EAST SEEMED REASONABLE TOMORROW MORNING AS STORMS EXIT THE AREA. FRONT IS LIKELY TO BE ON THE FASTER SIDE...AS SOUTHWARD MOVEMENT WILL BE ENHANCED BY THE STORMS FORMING ALONG THE BOUNDARY. THIS FRONT WILL VACATE THE AREA OF DEEP MOISTURE...BUT SOME PRECIPITATION WILL STILL BE POSSIBLE DURING MUCH OF THE REMAINING FORECAST PERIODS AS MINOR DISTURBANCES MOVE THROUGH AND MOISTURE ATTEMPTS TO MAKE A COMEBACK. IN GENERAL...HAVE RETAINED POPS FROM PREVIOUS FORECAST...WHICH WERE GENERALLY IN LINE WITH CURRENT MEXMOS NUMBERS. CONCERNING TEMPERATURES...LOWERED A FEW DEGREES TOMORROW FROM MEXMOS HIGHS AS CLOUDS AND UPSLOPE FLOW WILL LIKELY LIMIT INSOLATION. OTHERWISE...MEXMOS NUMBERS SEEMED GENERALLY REASONABLE. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/08
Hazardous weather outlook, May 23, 5:31 PM CDT, 3 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 531 PM CDT WED MAY 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 531 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED TORNADO WATCH NUMBER 293 TO INCLUDE THE ENTIRE OKLAHOMA AND TEXAS PANHANDLES THROUGH 11 PM CDT. SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. TORNADOES... LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE. THE GREATEST THREAT OF TORNADOES APPEARS TO BE ACROSS THE NORTHERN...CENTRAL AND EASTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE GENERALLY EAST OF U.S. HIGHWAY 287 AND NORTH OF INTERSTATE 40. OTHER THREATS INCLUDE HEAVY RAIN...CAUSING ISOLATED FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT THROUGH TUESDAY NIGHT. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL LIKELY BE CALLED UPON FOR ACTIVATION THROUGH TONIGHT. NUNEZ
In the hours before
Local storm report, May 23, 9:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
915 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 22 S PERRYTON 36.07N 100.80W
05/23/2007 E1.75 INCH OCHILTREE TX AMATEUR RADIO
REPORTED ALONG HIGHWAY 70 ON OCHILTREE AND ROBERTS
COUNTY LINE
&&
CKLocal storm report, May 23, 9:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 22 S PERRYTON 36.07N 100.80W
05/23/2007 E2.00 INCH OCHILTREE TX AMATEUR RADIO
&&
RNLocal storm report, May 23, 9:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
917 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL 23 S PERRYTON 36.06N 100.80W
05/23/2007 E2.00 INCH ROBERTS TX AMATEUR RADIO
&&
RNLocal storm report, May 23, 9:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
919 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 20 S PERRYTON 36.10N 100.80W
05/23/2007 E2.75 INCH OCHILTREE TX AMATEUR RADIO
BASEBALL SIZE HAIL REPORTED ONE MILE SOUTH OF HIGHWAYS
281 AND 70
&&
CKLocal storm report, May 23, 9:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
921 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 23 S PERRYTON 36.06N 100.80W
05/23/2007 M2.75 INCH ROBERTS TX STORM CHASER
&&
JCLocal storm report, May 23, 9:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
923 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 21 S PERRYTON 36.09N 100.80W
05/23/2007 M1.75 INCH OCHILTREE TX AMATEUR RADIO
FM281 JUST EAST OF HIGHWAY 70
&&
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:12 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 63 min |
| May 23, 7:20 PM CDT | Tornado Warning | AMA | Lipscomb | 55 min |
| May 23, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 65 min |
| May 23, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 63 min |
| May 23, 7:28 PM CDT | Tornado Warning | AMA | Hutchinson | 62 min |
| May 23, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 63 min |
| May 23, 8:17 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| May 23, 8:24 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 66 min |
| May 23, 8:30 PM CDT | Tornado Warning | AMA | Hutchinson, Roberts | 60 min |
| May 23, 8:46 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 59 min |
| May 23, 9:23 PM CDT | Tornado Warning | AMA | Hansford | 37 min |
| May 23, 9:29 PM CDT | Tornado Warning | AMA | Roberts | 61 min |
| May 23, 9:41 PM CDT | Tornado Warning | AMA | Ochiltree | 49 min |
| May 23, 9:55 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 65 min |
| May 23, 10:02 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 58 min |
| May 23, 10:14 PM CDT | Flash Flood Warning | AMA | Lipscomb, Ochiltree | 4 hr |
| May 23, 10:32 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 58 min |
| May 23, 10:38 PM CDT | Tornado Warning | AMA | Lipscomb | 52 min |
| May 23, 10:58 PM CDT | Flash Flood Warning | AMA | Roberts | 3 hr |
| May 23, 11:00 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 60 min |
| May 23, 11:33 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 57 min |
| May 23, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 63 min |
| May 24, 12:00 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 45 min |
| May 24, 12:21 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.